Closings, delays and early dismissals

Family speaks out after 6-year-old girl suffers frightening side effects after she took drug to treat flu symptoms

ALLEN, Texas – A family in Texas is speaking out after they said their 6-year-old daughter took the drug Tamiflu and suffered frightening side effects.

KTVT reported that the family, who wanted to remain anonymous, put the girl on the drug to treat flu symptoms.

But the family said she started suffering hallucinations, ran away from school and they believe she tried to hurt herself.

“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window, when my wife came up and grabbed her,” her father said.

The family took the girl to the hospital where the doctor informed them that nervous system problems can be a side effect of Tamiflu. It's even written on the drug’s fine print.

“I’ve been in practice 20 years, and I haven’t seen that particular complication," said Emergency room physician Dr. Glenn Hardesty, with Texas Health Prosper, noting that those side effects are rare.

The family wants parents to do their homework on Tamiflu before putting a child on the drug.

“I don’t think the 16 hours of symptom relief from the flu is worth the possible side effects that we went through,” her father said.